Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 175, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 28, 2007, 2:30 PM EDT for Stokes County, North Carolina. It was in force for 90 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2007, 2:30 PM EDT (18:30 UTC)
- Expired
- Jun 28, 2007, 4:00 PM EDT
- In force
- 90 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Stokes County, NC
The radar
The Roanoke radar (KFCX), 65 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 3:38 PM EDT | TSTM WND DMG | 3 N Walnut Cove, NC | SEVERAL LARGE TREEE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 68 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 2:07 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1013 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 281830 SVRRNK NCC169-282000- /O.NEW.KRNK.SV.W.0175.070628T1830Z-070628T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 230 PM EDT THU JUN 28 2007 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA * UNTIL 400 PM EDT * AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAWSONVILLE...OR ABOUT 7 MILES EAST OF FRANCISCO...AND MOVING EAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... LAWSONVILLE... SANDY RIDGE... PRESTONVILLE... AYERSVILLE... HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3656 8035 3628 8040 3626 8004 3654 8003 $$ JJ
3 follow-up statements
000 WWUS51 KRNK 281912 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 312 PM EDT THU JUN 28 2007 NCC169-282000- /O.CON.KRNK.SV.W.0175.000000T0000Z-070628T2000Z/ STOKES NC- 312 PM EDT THU JUN 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR STOKES COUNTY... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MEADOWS...OR ABOUT NEAR DANBURY...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WALNUT COVE AND 8 MILES SOUTH OF PRESTONVILLE BY 330 PM EDT... DILLARD BY 335 PM EDT... PINE HALL AND 9 MILES SOUTH OF AYERSVILLE BY 345 PM EDT... BELEWS LAKE BY 350 PM EDT... TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3656 8035 3628 8040 3626 8004 3654 8003 $$ WP
000 WWUS51 KRNK 281944 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 341 PM EDT THU JUN 28 2007 NCC169-282000- /O.CON.KRNK.SV.W.0175.000000T0000Z-070628T2000Z/ STOKES NC- 341 PM EDT THU JUN 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR STOKES COUNTY... AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WALNUT COVE...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PINE HALL BY 350 PM EDT... BELLEWS LAKE BY 355 PM EDT... TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3656 8035 3628 8040 3626 8004 3654 8003 $$ DS
000 WWUS51 KRNK 281958 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 357 PM EDT THU JUN 28 2007 NCC169-282007- /O.EXP.KRNK.SV.W.0175.000000T0000Z-070628T2000Z/ STOKES NC- 357 PM EDT THU JUN 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR STOKES COUNTY EXPIRES AT 400 PM EDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKEND BELOW SEVERE LIMITS. HOWEVER...HAIL UP TO HALF AN INCH IN DIAMTER...AND WIND GUSTS AROUND 40 MPH WILL STILL BE POSSIBLE WITH THIS STORM AS IT MOVES SOUTHEAST OF WALNUT COVE AND PINE HALL. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3656 8035 3628 8040 3626 8004 3654 8003 $$ DS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 11:02 AM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 28, 11:02 AM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1102 AM EDT THU JUN 28 2007 .SYNOPSIS... HIGH PRESSURE OFF THE SOUTHEAST COAST WILL CONTINUE TO WEAKEN TODAY ALLOWING A COLD FRONT TO APPROACH THE REGION FROM THE NORTH LATE TONIGHT. THE FRONT WILL DRIFT SOUTH THROUGH THE AREA LATE FRIDAY AND INTO THE CAROLINAS SATURDAY. HIGH PRESSURE IS EXPECTED TO BUILD IN BEHIND THE FRONT SUNDAY INTO MONDAY. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... MORNING SOUNDING FROM RNK SHOW A STRONGER WEST WIND TODAY. STILL VERY UNSTABLE WITH NO CAP SO ENVIRONMENT IS FAVORABLE FOR MULTICELL CLUSTERS AND POSSIBLY SHORT LINE SEGMENTS ONCE THUNDERSTORMS DEVELOP THIS AFTERNOON. EXPECT FIRST STORMS TO DEVELOP BY 1:00 PM SINCE THIS IS WHEN CONVECTIVE INITIATION TEMPERATURE WILL BE REACHED ACROSS THE FORECAST AREA. && .SHORT TERM /9 PM THIS EVENING THROUGH FRIDAY NIGHT/... UPPER RIDGE WILL FINALLY GIVE WAY TO LOWERING HEIGHTS WITH S/W TROF TO THE NORTH OVERNIGHT ALLOWING THE ASSOCIATED SURFACE COLD FRONT TO SAG INTO THE AREA THRU FRI NIGHT. HOW FAST MAIN PREFRONTAL AXIS OF DEEP RH SHIFTS SOUTH THE BIG QUESTION GIVEN POSSIBLE WAVES ALONG THE BOUNDARY AND WEAKENING UPPER SUPPORT WITH TIME. LATEST NAM QUICKER WITH INIT WAVE ACROSS THE MID ATLANTIC TONIGHT IN TURN ALLOWING THE FRONT TO SURGE TO NEAR THE VA/NC BORDER FRI...WHILE THE GFS STRUNG OUT AND HOLDS FROPA BACK UNTIL LATE FRIDAY NGT IF NOT LATER FAR SOUTH. GIVEN STRENGTH OF 5H RIDGE PLUS HEATING TRENDING SLOWER BUT THINK THE GFS MAY BE TOO SLOW PER SPURIOUS WAVES SO USING MORE OF A COMP CANADIAN SOLUTION. THIS SHOULD ALLOW THE MAIN FRONTAL BAND OF TSRA TO SAG INTO THE NORTHERN ZONES BEFORE FADING OVERNIGHT...THEN REDEVELOPING ALONG/SOUTH OF HIWAY 460 FRIDAY ALONG OLD OUTFLOW AS HEATING GETS GOING. EXPECT LINE FEATURE TO THEN DROP INTO NC LATE FRI/FRI EVENING...WITH LINGERING SHRA/TSRA ALONG THE CONVERGENCE ZONE ACROSS THE SOUTH THRU FRI NIGHT. THUS ADJUSTED POPS UP SOME IN THE NORTH OVERNIGHT AND ACROSS THE AREA FRI BUT STILL HIGH LIKELYS FOR NOW. ALSO BOOSTED LOWS A LITTLE AHEAD OF THE FRONT PER HIGH DEWPOINTS OVERNIGHT AND RAISED HIGHS SOUTH FOR SOME HEATING AHEAD OF THE FRONT ON FRI. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... MODELS CONTINUE TO SLOW THE FRONTAL PROGRESSION ACROSS THE CAROLINAS SAT WITH THE ACTUAL 85H THETA-E BOUNDARY HUNG OVER SOUTHERN VA INTO SAT NIGHT. WITH THE MAIN UPPER SUPPORT HAVING PASSED AND A RATHER WEAK SURFACE HIGH...MAY HAVE TO WAIT UNTIL THE 5H TROF DIGS A BIT MORE TO FORCE THE REAL DRY AIR FARTHER SOUTH BY SUNDAY. THIS SHOULD PROVIDE ENOUGH OF A BOUNDARY IN COMBINATION WITH HEATING TO KEEP A LOW CHANCE OF SHOWERS AND THUNDERSTORMS IN FOR SATURDAY SOUTHERN HALF AND ISOLATED SHRA FAR SE SAT NIGHT PER THE LATEST GFS. BY SUNDAY...THE UPPER LEVEL TROF CONTINUES TO DIG WITH THE TROF AXIS REACHING THE EAST COAST. THIS WILL ALLOW COOLER AND DRIER AIR ACROSS MUCH OF SOUTHEAST CANADA AND THE NORTHEAST UNITES STATES. WENT SLIGHTLY WARMER THAN GUIDANCE FOR JUST BEHIND THE FRONT ON SUNDAY. AS THE HIGH SLIDES OFF THE EAST COAST ON MONDAY...LOW LEVEL WINDS COME AROUND TO THE SOUTHEAST AND BRING WARMER TEMPERATURES AND HIGHER HUMIDITY BACK INTO THE AREA. BETWEEN THE WARM FRONTAL PASSAGE AND THE LEE-TROFING THAT DEVELOPS BY TUESDAY THERE WILL BE ENOUGH FORCING TO HAVE A CHANCE OF SHOWERS AND THUNDERSTORMS ALONG THE SOUTHERN BLUE RIDGE WITH THE BEST POPS IN NORTHWEST NORTH CAROLINA TUESDAY AFTERNOON. HAVE INTRODUCE A CHANCE OF RAIN ON DAY 7...WITH THE POSSIBLE APPROACH OF THE NEXT COLD FRONT. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... SPOTTY VALLEY FOG WILL CONTINUE TO CAUSE MVFR LEVEL VSBY RESTRICTIONS IN A FEW SPOTS EARLY ON...OTRW RETURN TO VFR IN HAZE INCLUDING AC/CU THIS MORNING. WILL AGAIN SEE SCATTERED TSRA DEVELOP ACROSS THE MOUNTAINS EARLY THIS AFTERNOON WITH SOME OF THIS COVERAGE SPREADING TO EASTERN SITES LATER ON. THUS WILL INCLUDE A PERIOD OF PREVAILING MVFR IN TSRA SE WVA LOCATIONS AND CONTINUE WITH VICINITY MENTION ELSEWHERE FOR NOW. SHRA/TSRA LOOK TO LINGER THIS EVENING WITH POSSIBLY ANOTHER BAND OF CONVECTION PRESSING INTO THE NORTHERN SITES LATER THIS EVENING. SINCE IFFY AS TO HOW LONG THIS COVERAGE MAY LINGER...OPTING FOR VICINITY SHRA LWB/LYH THRU MIDNIGHT...THEN MORE PATCHY FOG/HAZE MOST SPOTS OVERNIGHT. MORE NUMEROUS TSTMS FRIDAY AHEAD OF A SLOW MOVING COLD FRONT AS IT DROPS DOWN FROM THE GREAT LAKES INTO THE CAROLINAS THROUGH SATURDAY. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH ON SUNDAY AND MONDAY LEADING IN A COOLER AND MUCH DRIER AIRMASS. && .CLIMATE... RECORD HIGH TEMPERATURES FOR JUNE 28. ROANOKE 97/1959 LYNCHBURG 99/1934 DANVILLE 102/1959 BLACKSBURG 91/1954 BLUEFIELD 88/1966 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH NEAR TERM...AMS SHORT TERM...JH LONG TERM...AMS/JH/RCS AVIATION...JH/KM CLIMATE...JH
Hazardous weather outlook, Jun 28, 2:11 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 211 PM EDT THU JUN 28 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-291100- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 211 PM EDT THU JUN 28 2007 ...SEVERE THUNDERSTORM WATCH 461 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE PRIMARY THREAT FROM ANY STORMS THAT DO BECOME SEVERE WILL BE DAMAGING WINDS...ALTHOUGH LARGE HAIL IS ALSO POSSIBLE. VERY HEAVY RAIN IS ALSO A THREAT WITH ANY SLOW MOVING STORMS OR IN ANY LOCATIONS THAT GET A REPEATED OCCURRENCE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED ALONG A COLD FRONT THAT WILL DRIFT INTO THE AREA FRIDAY AFTERNOON. SOME OF THESE STORMS MAY BE STRONG TO SEVERE INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jun 28, 9:48 AM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
948 AM EDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG 6 E APPOMATTOX 37.36N 78.72W
06/27/2007 APPOMATTOX VA PUBLIC
SEVERAL 4 INCH TREE LIMBS BLOWN DOWN
&&
JJACKSONLocal storm report, Jun 28, 9:50 AM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
950 AM EDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND DMG 1 W THESSALIA 37.25N 80.82W
06/27/2007 GILES VA PUBLIC
LARGE TREE LIMBS DOWN.
&&
HYSELLLocal storm report, Jun 28, 11:16 AM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1116 AM EDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 6 NE WIRTZ 37.14N 79.82W
06/27/2007 FRANKLIN VA DEPT OF HIGHWAYS
TREE DOWN ON POTEET ROAD.
0421 PM TSTM WND DMG CLUSTER SPRINGS 36.62N 78.92W
06/27/2007 HALIFAX VA LAW ENFORCEMENT
TREE DOWN ON ROUTE 501.
0436 PM TSTM WND DMG 6 E APPOMATTOX 37.36N 78.72W
06/27/2007 APPOMATTOX VA PUBLIC
SEVERAL 4 INCH TREE LIMBS BLOWN DOWN
0445 PM TSTM WND DMG 5 NW DILLWYN 37.58N 78.51W
06/27/2007 BUCKINGHAM VA PUBLIC
LARGE TREE DOWN CAUSING POWER OUTAGE IN THE AREA.
0457 PM TSTM WND DMG BUENA VISTA CITY 37.73N 79.37W
06/27/2007 CITY OF BUENA VIST VA LAW ENFORCEMENT
ROOFS TORN OFF BUILDINGS IN THE CITY OF BUENA VISTA.
0603 PM TSTM WND DMG 1 W THESSALIA 37.25N 80.82W
06/27/2007 GILES VA PUBLIC
LARGE TREE LIMBS DOWN.
0626 PM TSTM WND DMG DANVILLE CITY 36.58N 79.42W
06/27/2007 CITY OF DANVILLE VA NEWSPAPER
ABOVE GROUND POOL DESTROYED AND COLUMN BLOWN OFF FRONT
PORCH OF HOUSE ON NORTH SIDE OF CITY.
0630 PM HAIL 5 W DANVILLE CITY 36.58N 79.51W
06/27/2007 E0.88 INCH PITTSYLVANIA VA PUBLIC
&&
JJACKSONSpecial weather statement, Jun 28, 1:16 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 116 PM EDT THU JUN 28 2007 VAZ022-281745- ROANOKE VA- 116 PM EDT THU JUN 28 2007 AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTHWEST OF SALEM CITY...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...POAGES MILL AT 125 PM EDT...CAVE SPRING AT 135 PM EDT...ROANOKE AT 140 PM EDT...ROANOKE MOUNTAIN...AND VINTON AT 145 PM EDT. WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4.
Special weather statement, Jun 28, 1:35 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 135 PM EDT THU JUN 28 2007 NCZ019-281800- WILKES NC- 135 PM EDT THU JUN 28 2007 AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTH OF DEEP GAP...OR ABOUT 3 MILES SOUTHEAST OF DARBY...MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...ELKVILLE AT 140 PM EDT...MAPLE SPRINGS...AND WILKESBORO RESERVOIR AT 200 PM EDT. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. JJ
Special weather statement, Jun 28, 2:16 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 216 PM EDT THU JUN 28 2007 NCZ005-VAZ043-044-281845- ROCKINGHAM NC-PITTSYLVANIA VA-HENRY VA- 216 PM EDT THU JUN 28 2007 AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MARTINSVILLE CITY...MOVING SOUTHEAST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...MARTINSVILLE AIRPORT AT 235 PM EDT...CHATMOSS...AND LEATHERWOOD AT 245 PM EDT. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. IN ADDITION...VERY HEAVY DOWNPOURS OF UP TO AN INCH OF RAIN IN LESS THAN 30 MINUTES WILL CAUSE MINOR STREET FLOODING. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. JJ
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:27 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 93 min |
| Jun 28, 2:07 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 83 min |
| Jun 28, 3:18 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 87 min |
| Jun 28, 5:42 PM EDT | Flash Flood Warning | RNK | Watauga | 3 hr |
| Jun 28, 6:16 PM EDT | Severe Thunderstorm Warning | RNK | Ashe | 30 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.